Texas, 2007Flash Flooding in Texas, August 2, 2007
August 2, 2007 · NWS EWX · 2 events in 2 counties and zones
Slow-moving thunderstorms built over northern Williamson and northern Bastrop Counties, producing rain totals of up to 4 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving thunderstorms built over northern Williamson and northern Bastrop Counties, producing rain totals of up to 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 2, 11:26 AM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 2, 11:26 AM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 PM CDT THU AUG 2 2007
.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AND EVENING. INTERMITTENT
MVFR CIGS/VSBYS ARE EXPECTED AS AN MCS OVER WEST TEXAS IGNITES
ISOLATED TO SCATTERED SHRA/TSRA ACROSS SOUTH CENTRAL TEXAS THIS
AFTERNOON AND EVENING. CONVECTION WILL WEAKEN AND BECOME ISOLATED LATE
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. WEAK RETURN FLOW
WILL ALLOW THE DEVELOPMENT OF PATCHY STRATUS AND GROUND FOG AFTER
08Z. SFC WINDS TODAY WILL BE SOUTHERLY AT 5 TO 10 KTS WITH
CONVECTIVE GUSTS OF 30 KTS POSSIBLE THIS AFTERNOON AND EVENING.
&&
.PREV DISCUSSION... /ISSUED 1142 AM CDT THU AUG 2 2007/
DISCUSSION...
WEAK 500 TO 200 HPA TROF HAS COME OVER THE AREA FROM THE NORTH
AND NORTHEAST AGAIN TODAY AND THIS TREND IS EXPECTED TO CONTINUE
FRIDAY. WEAK TROF IS NOT A DEVELOPED AS THE WEATHER SYSTEMS WERE
IN JUNE AND JULY...HOWEVER...ENOUGH INSTABILITY IS EXPECTED TO
FORM OVER THE AREA THRU FRIDAY TO SUPPORT A CHANCE OF DAYTIME TO
EVENING SHOWERS OR THUNDERSTORMS. THE WEAK TROF IS FORECAST TO
MOVE WEST AS THE HIGH OVER THE WESTERN U.S. DEVELOPS OVER N. TX
AND OK FRIDAY AND SATURDAY. AS THE WEAK 500 TO 200 HPA TROF
CONTINUES WEST AWAY FROM THE AREA FRIDAY NIGHT AND SATURDAY EXPECT
INCREASE IN WEAK HEIGHT FIELD ALOFT AS SUBTROPICAL HIGH INCREASES
OVER THE AREA THIS WEEKEND. THE RIDGE IS EXPECTED TO CONTINUE
MONDAY THRU WEDNESDAY. FROM THURSDAY OF NEXT WEEK THRU THE WEEKEND
OF THE 11TH AND 12TH... FORECASTS SHOW RIDGE ALOFT SLOWLY
WEAKENING.
PREV DISCUSSION... /ISSUED 407 AM CDT THU AUG 2 2007/
DISCUSSION...
THE CONVECTIVE CLUSTER OVER WEST TEXAS WILL CONTINUE A SLOW SSE
DRIFT AND GRAZE OUR NW COUNTIES LATER THIS MORNING BASED ON AN
EXTRAPOLATION OF THE CURRENT MOVEMENT/DEVELOPMENT. THE UPPER HIGH
OVER SOUTH CENTRAL TEXAS YESTERDAY IS NOW MOVING WEST INTO NE
MEXICO AND GIVING-WAY TO A NNE FLOW ALOFT...WHICH FAVORS CHANCES
FOR SHOWERS AND THUNDERSTORMS ACROSS OUR AREA GIVEN PWATS STILL
ABOVE NORMAL. AN EASTERLY FLOW WILL DEVELOP BY LATE FRIDAY AS THE
UPPER HIGH OVER THE ROCKIES TRANSITIONS EAST TO THE CLIMATOLOGICAL
NORMAL POSITION OVER SOUTHERN OKLAHOMA AND NORTHERN TEXAS. BOTH
THE 00Z NAM12 AND GFS40 ADVERTISE CHANCES FOR PRECIP...MAINLY
ACROSS OUR EASTERN HALF...ON SATURDAY ASSOCIATED WITH A BATCH OF
TROPICAL MOISTURE COMING IN FROM THE GULF. THE 06Z NAM12 IS AT IT
AGAIN TONIGHT...DEVELOPING A TD OVER THE NORTHERN GULF IN THE NEXT
24H...THEN BRINGING IT INLAND ALONG THE UPPER COASTAL BEND LATE
FRIDAY NIGHT. THIS SCENARIO IS POSSIBLE GIVEN GOOD DIFFLUENCE
ALOFT NOTED WITH THE 00Z UPPER AIR ANALYSIS AND OBSERVED ON LATEST
WV SATELLITE IMAGERY. A SURFACE TROUGH WAS ANALYZED AT 06Z ACROSS
THE NORTHERN GULF...WITH THE LOWEST SURFACE PRESSURE OBSERVED AT
1010MB...WHICH COULD PROVIDE THE LOW LEVEL FOCUS FOR CONVECTION
AND EVENTUALLY TROPICAL CYCLOGENESIS. PEOPLE PLANNING TO TRAVEL
TO THE COAST THIS WEEKEND SHOULD CHECK THE WEATHER FORECAST FOR
UPDATES WITH THE POTENTIAL FOR SLOW TROPICAL DEVELOPMENT IN THE
NORTHERN GULF.
OUR NUMBERS ARE VERY CLOSE TO 00Z GFSMOS...SHOWING A TREND TOWARD
CLIMO TEMPS AND POPS WITH THE UPPER HIGH IN CONTROL ACROSS OUR
AREA FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 92 75 92 74 93 / 40 30 40 30 20
AUSTIN BERGSTROM INTL AIRPORT 91 72 92 73 93 / 40 30 40 30 20
DEL RIO INTL AIRPORT 91 76 94 76 94 / 50 40 30 30 10
SAN ANTONIO INTL AIRPORT 91 75 91 75 92 / 30 30 40 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/25
Hazardous weather outlook, Aug 2, 4:13 AM CST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT THU AUG 2 2007
TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT THU AUG 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Williamson
- When
- August 2, 3:00 PM CST to 4:00 PM CST
- Where
- Williamson County, Florence to Bartlett
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.830, -97.800
Thunderstorms produced general 2 to 3 inch rainfall totals over the northern third of Williamson County, with up to 4 inches near Jarrell. Flash flooding closed several roads including FM787 and FM972.
Flash Flood, Bastrop
- When
- August 2, 3:30 PM CST to 5:30 PM CST
- Where
- Bastrop County, Paige
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.220, -97.120
Thunderstorms produced general 2 to 3inch rainfall totals over the northern half of Bastrop County, with the highest amounts near 4 inches in the area around Paige. FM21074 and SH21 were closed through part of the afternoon due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 2, 20071 death · 1 event
- Heat in Oklahoma, August 2, 20071 death · 1 event
- Flash Flood and Hail in Ohio, August 2, 2007$2.5 million · 1 in hail · 5 events
- Flash Flood in Colorado, August 2 to 3, 2007$2.0 million · 1 event
- Flash Flood in Wyoming, August 2 to 3, 2007$500,000 · 1 event
- Flash Flood and Heavy Rain in Utah, August 2 to 3, 2007$125,000 · 2 events
- Flash Flooding in Colorado, August 2, 2007$100,000 · 2 events
- Flash Flood in Virginia, August 2, 2007$100,000 · 1 event
- Flash Flooding in Texas, August 2, 2007$55,000 · 2 events
- Wildfire in Michigan, August 2 to 31, 2007$40,000 · 1 event
- Hail and Damaging Winds in Tennessee, August 2, 2007$29,000 · 1 in hail · 7 events
- Flash Flood in Wyoming, August 2, 2007$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51432, 51433.